MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERIKA FEMORAL COMPONENT SPHERIKA CEMENTED S3+L; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERIKA FEMORAL COMPONENT SPHERIKA CEMENTED S3+L; KNEE FEMORAL COMPONENT
Catalog Number 02.12.KA13L
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mysolution analysis: our analysis of the process found out no errors.R&d analysis: analysis of the log files shows the following: femur registration: successfully completed on first attempt with verification on checkpoints at 1mm; tibia registration: successfully completed on first attempt with verification on control points below 1mm.Only distal femoral cut was saved (2.5° vs 1.5° of planned in valgo).No info on tibial resection.There is a discrepancy between the femoral resection planned and executed of 1.5° of additional valgus, between the tibia resection planned and executed of 4.5° of additional valgus, and between the femoral flexion planned and executed of 4°.The combined additional valgus resections executed of 5.5° are the responsible of the final hka of 187° compared to the planned 181°.Clinical evaluation performed by medical affairs director: a primary tka surgery was carried out with patient specific pin positioners and the augmented-reality navigation system.At the end of the surgery, a rather macroscopic difference between the planned and actual alignment was found.The preoperative planning was correctly validated and checked again after the complaint was received: nothing abnormal.Verifying the log files of the navigation system, the technicians could confirm that the surface points were taken correctly on the bone for both tibia and femur.The femoral cuts have been checked by the surgeon with the navigation system and the corresponding measurement was saved to the log file.This did not happen for the tibia, and in fact it is conceivable that the mistake is solely related to the tibial cut.The most probable explanation is that the sensor(s) may have been moved after point registration and before the cutting phase, but this cannot be confirmed because the recording of the tibial cut verification was not done.The manufacturer of the implants and the navigation system was unable to find any flaws in the process under its control, so no alternative explanation can be provided as to the cause of the error.The possible clinical consequences of the event cannot be forecast, but the difference in knee alignement between the right and left leg is clearly visible.Batch review performed on 28 august 2024: lot 2317022: (b)(4) items manufactured and released on 11-oct-2023.Expiration date: 2028-09-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Additional components involved: batch review performed on 28 august 2024: gmk-spherika 02.12.0310fl tibial insert fixed sphere flex size 3/10 mm l (k121416) lot 2318785: (b)(4) items manufactured and released on 08-aug-2023.Expiration date: 2028-07-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Batch review performed on 28 august 2024: gmk-spherika 02.07.1203l tibial tray fixed cemented size 3 l (k090988) lot 2319453: (b)(4) items manufactured and released on 11-oct-2023.Expiration date: 2028-09-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
Primary knee surgery performed on (b)(6) 2024.Xrays taken immediately post-op showed that the neutral alignment was 187° with 13° of valgus on a full leg.No issue has been found during surgery with nextar.The patient is currently reporting pain.
 
Event or Problem Description
Primary knee surgery performed on (b)(6) 2024.X-rays taken immediately post-op showed that the neutral alignment was 187° with 13° of valgus on a full leg.No issue has been found during surgery with nextar.For the moment (b)(6) 2024) the patient is doing well and no revision is planned.
 
Additional Manufacturer Narrative
Additional information: for the moment (b)(6) 2024) the patient is doing well and no revision is planned.Updated field: event description.

Brand Name
GMK-SPHERIKA FEMORAL COMPONENT SPHERIKA CEMENTED S3+L
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
CH  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20167519
Report Number3005180920-2024-00733
Device Sequence Number17902461
Product Code JWH
UDI-Device Identifier07630345716217
UDI-Public07630345716217
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K211004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.12.KA13L
Device Lot Number2317022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite